MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: visual examination notes the catheter was returned inside an introducer sheath.The introducer sheath is believed to be the unit used during the procedure.The distal end of the catheter was severely wrinkled, which was not allowing the catheter to be removed from the returned introducer sheath.A kink was noted at the distal end of the strain relief.To accomplish functional testing, the introducer sheath was flushed and the catheter was advanced through the introducer sheath to reveal the complete length of the 120 mm balloon.Functional testing determined the balloon could not be inflated due to a longitudinal material rupture which was identified to be approximately 60mm from the proximal marker band.Microscopic visual inspection revealed a longitudinal material rupture, which appears to be "s" shaped in nature.A lot history review revealed this is the only complaint associated with a balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed an 's' shaped longitudinal material rupture, which is approximately 60 mm from the proximal marker band.There was nothing found to indicate a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.Although requested, patient demographics and additional event details were unavailable.It is unknown if procedural issues contributed to the reported event.If additional information is obtained, a supplemental report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 10 atmospheres (atms) while treating the target lesion in the common femoral artery.The health care professional (hcp) gained patient access through the radial artery with a 6 french introducer sheath.The hcp inflated the lutonix dcb to 10 atms at which time the balloon reportedly burst.The hcp then retracted the catheter, but it became stuck on the distal end of the introducer sheath.The hcp successfully removed the lutonix dcb and the introducer sheath as a single unit while maintaining patient access with the guidewire.The hcp placed a new sheath and used a new drug coated balloon to successfully treat the target lesion.It is unknown if the lesion and pathway/vessel morphology was calcified or tortuous.It is also unknown if the hcp applied negative pressure to the balloon during advancement.The lutonix dcb was returned for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6424945
Report Number3006513822-2017-00049
Device Sequence Number18967997
Product Code ONU
UDI-Device Identifier00801741104992
UDI-Public(01)00801741104992(17)171016(10)GFAV3716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2017
Device Model Number9004
Device Catalogue NumberBSCLX351306120
Device Lot NumberGFAV3716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1